Alert archive / Virginia / Small Craft Advisories in 2013
Small Craft Advisory 21, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Feb 13, 2013, 9:19 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2013, 9:19 PM EST (02:19 UTC)
- Expired
- Feb 14, 2013, 6:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted, in the capitals the NWS used until 2016.
403 WHUS71 KAKQ 140219 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 919 PM EST WED FEB 13 2013 ANZ650-652-141030- /O.NEW.KAKQ.SC.Y.0021.130214T0219Z-130214T1400Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 919 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY. * WINDS: 15 TO 20 KT * SEAS: 4 TO 5 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ654-141030- /O.NEW.KAKQ.SC.Y.0021.130214T0219Z-130214T1100Z/ COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 919 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 15 TO 25 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * SEAS: 4 TO 5 FEET WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ630-631-141030- /O.NEW.KAKQ.SC.Y.0021.130214T0219Z-130214T1100Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 919 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 15 TO 20 KT * WAVES: 2 TO 3 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ632-634-141030- /O.NEW.KAKQ.SC.Y.0021.130214T0219Z-130214T1100Z/ CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 919 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 15 TO 20 KT * WAVES: 2 TO 3 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ633-141030- /O.NEW.KAKQ.SC.Y.0021.130214T0219Z-130214T1100Z/ CURRITUCK SOUND- 919 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 15 TO 25 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ LSA
3 follow-up statements
286 WHUS71 KAKQ 140301 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1001 PM EST WED FEB 13 2013 ANZ656-658-141100- /O.EXA.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 1001 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 20 TO 25 KT WITH GUSTS TO 30 KT * WAVES: 4 TO 5 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ650-652-141115- /O.CON.KAKQ.SC.Y.0021.000000T0000Z-130214T1400Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 1001 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY. * WINDS: 15 TO 20 KT * SEAS: 4 TO 5 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ654-141100- /O.CON.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 1001 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 15 TO 25 KNOTS WITHIN THE SMALL CRAFT ADVISORY. * SEAS: 4 TO 5 FEET WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER OVER THE COASTAL WATERS ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ630-631-141100- /O.CON.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- 1001 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 15 TO 20 KT * WAVES: 2 TO 3 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ632-634-141100- /O.CON.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 1001 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 15 TO 20 KT * WAVES: 2 TO 3 FT PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ633-141100- /O.CON.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ CURRITUCK SOUND- 1001 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY. * WINDS: 15 TO 25 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ALEXANDER
609 WHUS71 KAKQ 140849 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 349 AM EST THU FEB 14 2013 ANZ630-631-654-656-658-141000- /O.CAN.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 349 AM EST THU FEB 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ650-652-141000- /O.CAN.KAKQ.SC.Y.0021.000000T0000Z-130214T1400Z/ COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 349 AM EST THU FEB 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ632-634-141100- /O.CON.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 349 AM EST THU FEB 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * WINDS: 15 TO 20 KNOTS. * WAVES: 2 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES OF 4 FEET OR GREATER OVER THE CHESAPEAKE BAY ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ ANZ633-141100- /O.CON.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ CURRITUCK SOUND- 349 AM EST THU FEB 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * WINDS: 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WIND SPEEDS OF 18 TO 33 KNOTS OVER THE CURRITUCK SOUND ARE EXPECTED TO PRODUCE HAZARDOUS BOATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
180 WHUS71 KAKQ 141055 MWWAKQ URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 555 AM EST THU FEB 14 2013 ANZ632-634-141200- /O.EXP.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 555 AM EST THU FEB 14 2013 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. $$ ANZ633-141200- /O.EXP.KAKQ.SC.Y.0021.000000T0000Z-130214T1100Z/ CURRITUCK SOUND- 555 AM EST THU FEB 14 2013 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 7:29 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 13, 7:29 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
729 PM EST WED FEB 13 2013
.SYNOPSIS...
LOW PRESSURE DEEPENS AS IT MOVES OFF THE MID ATLANTIC COAST
THIS EVENING...THEN IT TRACKS NORTHEAST ALONG THE ATLANTIC
SEABOARD OVERNIGHT. HIGH PRESSURE RETURNS ON THURSDAY. A COLD
FRONT PASSES THROUGH THE REGION LATE FRIDAY...FOLLOWED BY
UNSETTLED CONDITIONS AND A COOLER CANADIAN AIRMASS FOR THE
REMAINDER OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
REGIONAL OBSERVATIONS SHOW THAT THE SFC WARM FRONT CONTINUES TO BE
DRAPED OVER THE VA/NC BORDER VICINITY. TEMPS ARE GENERALLY IN THE
40S AREAWIDE (LOW 50S NE NC NEAR THE ALBEMARLE SOUND). NAM DATA
REMAINS THE PREFERRED MODEL OF CHOICE GOING INTO THIS EVENING AND
OVERNIGHT.
A DRY SLOT THAT WAS OVER THE TN VALLEY EARLIER THIS MORNING (SEEN
IN WATER VAPOR IMAGERY) HAS MOVED INTO WRN VA LATE THIS AFTN. THE
DRIER AIR ACCOMPANYING THIS FEATURE IS RESULTING IN LITTLE TO NO
PRECIPITATION ACROSS CENTRAL PORTIONS OF THE FA...AS LIGHT RAIN
MOVES NE AWAY FROM THE NRN NECK AND MD/VA EASTERN SHORE. FURTHER
SOUTH...STEADY RAIN HAS BEEN STREAMING OVER NE NC ESPECIALLY IN
THE VICINITY OF THE ALBEMARLE SOUND. THIS PRECIP IS OCCURRING
ALONG A WEAK SFC BOUNDARY OUT AHEAD OF THE MAIN COLD FRONT WHICH
EXTENDS DOWN THE APPALACHIAN MOUNTAINS FROM FAR SW VA TO NRN GA.
MEANWHILE...AN UPPER LEVEL SHORTWAVE IN THE OH VALLEY IS NOW
INTERACTING WITH THE SFC LOW AND BEGINNING TO ENHANCE
PRECIPITATION OVER WV AND THE SW VA PANHANDLE. THE SHORTWAVE WILL
FINALLY KICK THE SFC LOW EWD THROUGH THE EVENING...THEN THE OFF
THE MID ATLANTIC COAST BY LATE EVENING. WHEN THE LOW MOVES
OFFSHORE IT WILL START TO DEEPEN AND AN AREA OF ENHANCED
CONVERGENCE/DEFORMATION WILL DEVELOP ON THE NW QUADRANT OF THE
SYSTEM...PRODUCING A STRONGER BAND OF PRECIPITATION FOR A FEW
HOURS LATE THIS EVENING. COLD AIR WILL BE HARD-PRESSED TO MOVE
INTO THE SYSTEM UNTIL AFTER IT HAS PASSED NORTHEAST OF THE CWA. AS
A RESULT...WILL KEEP ANY MENTION OF SNOW OUT OF THE FORECAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS WITH PREVIOUS SYSTEMS OF LATE...A STRATUS DECK SHOULD PERSIST
OVER THE MD EASTERN SHORE THROUGH MID MORNING AND WILL THEREFORE
CARRY LIGHT DRIZZLE UNTIL 9 AM EST. A TRANSITORY POSITIVELY TILTED
RIDGE OF HIGH PRESSURE CROSSES THE AREA THURSDAY AND SKIES BEGIN
TO CLEAR. SOUTHWEST WINDS...WEAK/MINIMAL CAA BEHIND THE
SYSTEM...AND AMPLE DAYTIME HEATING WILL HELP TEMPS WARM TO
SEASONAL NORMALS (LOW-MID 50S FAR NRN FA/DELMARVA/IMMEDIATE COAST)
TO 5 DEGREES ABOVE NORMAL (MID 50S ELSEWHERE). HIGH PRESSURE
SLIDES OUT TO SEA THURSDAY NIGHT AS A LOW PRESSURE SYSTEM CROSSES
THE UPPER GREAT LAKES. THE GREAT LAKES SYSTEM WILL TRACK ALONG
THE ST LAWRENCE RIVER VALLEY ON FRIDAY AND FRIDAY NIGHT AND A
SFC COLD FRONT IS EXPECTED TO CROSS THE MID ATLANTIC REGION FRIDAY
EVENING. COLDER CANADIAN AIR SHOULD BEGIN TO INFILTRATE THE AREA
LATE FRIDAY NIGHT AS A BROAD LONGWAVE TROUGH SETTLES OVER THE
NORTHEAST CONUS THROUGH THE WEEKEND. LIGHT PRECIPITATION...MAINLY
IN THE FORM OF RAIN...IS ANTICIPATED ALONG AND BEHIND THE FRONT
FRIDAY NIGHT THROUGH SATURDAY. HOWEVER...A RAIN/SNOW MIX IS
POSSIBLE AFTER MIDNIGHT FRIDAY NIGHT. LOW AND HIGH TEMPS ON FRIDAY
WILL BE SIMILAR TO READINGS ON THURSDAY. HIGHS SATURDAY WILL BE
COOLER AND RUN ABOUT 5 DEGREES BELOW SEASONAL NORMALS WITH HIGHS
IN THE 40S REGIONWIDE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FOLLOWING HPC GUIDANCE FOR MOST OF THE PERIOD. THE ECMWF AND GFS
NOW SIMILAR WITH FRONT COMING THROUGH SATURDAY NIGHT. THERE IS NOW
MORE CONSENSUS IN NOT PHASING THE UPPER SYSTEM UNTIL IT IS
OFFSHORE WHICH SHOULD KEEP THE DEVELOPMENT AWAY FROM OUR AREA.
COULD STILL HAVE SOME LIGHT PRECIPITATION WITH THE STRONG FRONT AS
IT MOVES ACROSS THE AREA SATURDAY NIGHT. LOOKING AT TEMPERATURE
PROFILES...IT IS POSSIBLE THAT SOME SNOW COULD MIX WITH THE RAIN
SHOWERS AS IT PASSES THROUGH. NOT EXPECTING MANY SHOWERS AND ALL
PRECIPITATION SHOULD BE LIGHT. BY SUNDAY HIGH PRESSURE IS BUILDING
OVER THE AREA AND TEMPERATURES WILL PLUNGE WITH HIGHS MAINLY
AROUND 40. FOLLOWED HPC AND MOSGUIDE FOR TEMPERATURES AS THEY ARE
SIMILAR. NEXT UPPER TROF BEGINS TO APPROACH ON TUESDAY AND PUSHES
ANOTHER FRONT ACROSS THE AREA TUESDAY AND TUESDAY NIGHT. THERE
WILL BE ENOUGH WARM UP AHEAD OF THIS FRONT THAT ALL PRECIPITATION
SHOULD BE RAIN. HIGH TEMPERATURES WILL BE BACK INTO THE 50S.
ANOTHER COOL DOWN TO SLIGHTLY BELOW NORMAL TEMPERATURES WILL OCCUR
ON WEDNESDAY.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
IFR/LIFR CONDS COVERED THE TAF SITES AND EXTENDED WEST THROUGH THE
PIEDMONT. DESPITE N/NW WINDS...CONDS WILL BE SLOW TO CLEAR OUT. WENT
CLOSE TO NAM WHICH IS EARLIER THAN THE GFS. HAVE IFR ENDING AROUND
07-08Z EXCEPT 04Z AT ECG AND 10Z AT SBY...CLOSER TO THE LOW.
CONFIDENCE WITH SBY CLEARING OUT BY 10Z IS NOT HIGH...NAM INDICATES
IFR LINGERING PAST 12Z. OTHERWISE...LOW CLOUDS CLEAR OUT BY MRNG. NW
WINDS BECOME SW IN THE AFTN.
A STRONG COLD FRONT MOVES THROUGH EARLY SATURDAY. THERE WILL BE A
SLGT TO LOW CHC FOR A SHOWERS SATURDAY...ESPECIALLY AT SBY. MAINLY
VFR CONDS ARE EXPECTED WITH THE FRONTAL PASSAGE.
&&
.MARINE...
SFC LO PRES TO CONSOLIDATE JUST OFFSHR BY LT THIS EVE...THEN CONT TO
INTENSIFY OVRNGT AS IT TRACKS ENE AND AWAY FM THE CST. PD OF LO LVL
CAA BEHIND THE DEPARTING STM OVRNGT INTO ERY THU MRNG. HIGHEST PROB
FOR SCA CONDS ON THE BAY AND NRN OCN WTRS (AFT 02-04Z/14). TO THE
S...LO CONFIDENCE IN SCA CONDS...THOUGH A PD OF INCRS WIND SPEEDS
AND CORRESPONDING BUILDING WAVES/SEAS. HAVE DECIDED TO LEAVE SCA
UP FOR THE BAY AND OCN WTRS (N OF CAPE CHARLES LGT VA). SFC HI
PRES BUILDS OVR THE WTRS FM THU AFTN INTO FRI MRNG. NEXT CDFNT
APPROACHES FM THE W FRI AFTN...AND CROSSES THE WTRS FRI NGT. XPCG
DELAY IN STRONGEST LO LVL CAA UNTIL LATTER PART OF THE WKND (AFT
THE MID/UPR LVL TROUGH CROSSES THE RGN). FCST WILL HAVE INCRSD
WIND SPEEDS AND BUILD WAVES/SEAS (TO SCAS) LT SAT/SAT NGT INTO
SUN. BY MON...SFC HI PRES RETURNS TO THE WTRS...RESULTING IN
LIGHTER WINDS/LWR WAVES/SEAS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ630>632-
634-654.
SMALL CRAFT ADVISORY UNTIL 9 AM EST THURSDAY FOR ANZ650-652.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...JAB
AVIATION...LSA
MARINE...ALBHazardous weather outlook, Feb 13, 3:07 PM EST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 307 PM EST WED FEB 13 2013 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-142015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 307 PM EST WED FEB 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-654-142015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 307 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-635>638-656-658-142015- CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 307 PM EST WED FEB 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-142015- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 307 PM EST WED FEB 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
Nearby
Small Craft Advisories in Virginia, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.